MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR; STAPLE, IMPLANTABLE
Catalog Number CS40G
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 5/23/2026 d4: batch # 432d74.Investigation summary the product was returned to ees for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis determined that the cs40g device was received with no apparent damage and with a cr40g reload loaded.The reload was received with some staples protruding with bent legs, the washer uncut, the knife recessed below the reload deck, and the drivers partially advanced.The reload was not properly loaded in the device, as the retaining pin was not connected to the coupler and pushrod, indicating the reload was removed and reinserted incorrectly and/or incompletely after the retainer was removed.The device was tested for functionality with a test reload and fired, forming all staples and cutting as intended.The cut line and staple line were completed and the staples met the staple form release criteria.The device opened and closed without any difficulties.The condition of the reload is consistent with the device being partially activated, resulting in the lockout being engaged when the device was reopened.If the reload is removed from the device after the staple retainer has been removed, it cannot be reloaded into the device.Do not fire the instrument unless the closure trigger is properly latched against the handle, and the firing trigger must be pulled back completely against the closure trigger to properly fire the instrument.If the firing sequence is not complete, staples may be deployed without cutting the washer and forming the staples.Please reference the instructions for use for additional information and for the complete guide to loading and reloading the instrument.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 432d74, and no non-conformances were identified.Additional information was requested and the following was obtained: 1.If the device stapled/fired, was the staple line complete? - the device did not fire the staples 2.If the device was stapled, was the shape of the staples (b-formation, irregular, unformed)?- the device did not fire the staples 3.Did the device cut? - the device did not work at all 4.If the device cut/fired, was the cut line complete? - the device did not work at all 5.Could you please clarify if there were any patient consequences? - na 6.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? - na note: the device did not deploy the staple pins, nor did it cut.Hence the surgeons used new gun.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unk procedure, the contour gun did not deploy the pins upon firing during the procedure.Hence a new contour gun was opened and used.No patient consequences were reported.

Brand Name
CONTOUR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25264520
Report Number3005075853-2026-03827
Device Sequence Number18581543
Product Code GDW
UDI-Device Identifier10705036012405
UDI-Public(01)10705036012405(17)271231(10)432D74
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS40G
Device Lot Number432D74
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date05/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown